Ask The Doctor > Questions & Answers > Late period, with period cramping, on birth control

Late period, with period cramping, on birth control

Patient: I was supposed to start my period monday but still havent. I had period and lower back cramps yesterday. I am on a 3 month birthcontrol called Jolessa, i also have endometriosis. I put a tampon in for school jsut incase i start but all i see on it is a yellow tinted discharge. What does this mean? will I get my period?

 

 

Symptoms: Abdominal cramping, lower back

 

 

Doctor: Hello,Thanks for contacting askthedoctor.comIf you are on birth control pill jolessa then you should be amenorrhoei c for 3 months as long as you use the pills continuously. if you are in the last week of your 3rd pack which has 7 sugar pills, that is when withdrawal bleed should be expected. What you are experiencing in form of tinted yellow discharge is probably in response to the progestogenic effect and not your menses. However breakthrough bleeding may be experienced if you fail to take the pill at the very same time daily or after more than 24 hrs, then you may experience spotting or withdrawal.The lower back ache or cramps is possible if you happen to miss your pills only. Just continue the pack and this spotting shall stop.I hope i have answered your query,wishing you health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment